A case of PBC-AIH overlap syndrome deteriorated autoimmune hepatitis during the administration of ursodeoxycholic acid

Kohichi Takada, Junji Kato, Kunihiro Takanashi, Yutaka Kawano, Toshinori Okuda, Tuyoshi Hayashi, Hirotoshi Ishiwatari, Sho Takahashi, Koji Miyanishi, Tsutomu Sato, Yasushi Sato, Rishu Takimoto, Masayoshi Kobune, Tetsuji Takayama, Minoru Takahashi, Aya Sasaki, Yoshiro Niitsu

Research output: Contribution to journalArticle

Abstract

A 54-year-old woman diagnosed as PBC-AIH overlap syndrome had been treated with UDCA. She was admitted to our hospital due to acute exacerbation of serum transaminase levels on January, 2004. Serum IgG level was normal but liver biopsy showed worsened AIH. Human leukocyte antigen (HLA) DR4 was positive. According to the IAHG scoring system her score was 11 points, indicating probable AIH. The serum transaminase levels effectively decreased after administration of corticosteroid. It is suggested that HLA DR4-positive patients with PBC-AIH overlap syndrome may develop worsened AIH during UDCA treatment.

Original languageEnglish
Pages (from-to)304-309
Number of pages6
JournalActa Hepatologica Japonica
Volume47
Issue number6
DOIs
Publication statusPublished - 2006 Dec 1

    Fingerprint

ASJC Scopus subject areas

  • Hepatology

Cite this

Takada, K., Kato, J., Takanashi, K., Kawano, Y., Okuda, T., Hayashi, T., Ishiwatari, H., Takahashi, S., Miyanishi, K., Sato, T., Sato, Y., Takimoto, R., Kobune, M., Takayama, T., Takahashi, M., Sasaki, A., & Niitsu, Y. (2006). A case of PBC-AIH overlap syndrome deteriorated autoimmune hepatitis during the administration of ursodeoxycholic acid. Acta Hepatologica Japonica, 47(6), 304-309. https://doi.org/10.2957/kanzo.47.304